Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 8, NWS Goodland, KS

April 23, 2014Graham County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 23, 2014, 7:41 PM CDT for Graham County, Kansas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2014, 7:41 PM CDT (00:41 UTC)
Expired
Apr 23, 2014, 8:45 PM CDT
In force
64 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Graham County, KS

The radar

The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 7:45 PM CDTHAIL 11 N Penokee, KSHEAVY RAIN WITH PEA SIZED HAIL, THEN RECEIVED QUARTER SIZE HAIL FOR AWHILE AND THEN PEA SIZE HAIL RESUMED.
Apr 23, 7:55 PM CDTHAIL 1Hill City, KSHAIL LASTED ABOUT 10 MINUTES. MOST HAIL WAS NICKEL SIZE WITH SOME QUARTER SIZE HAIL.
Apr 23, 8:13 PM CDTHAIL 0.757 Ne Hill City, KSPEA TO DIME SIZE HAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:04 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS53 KGLD 240041
SVRGLD
KSC065-240145-
/O.NEW.KGLD.SV.W.0008.140424T0041Z-140424T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM CDT WED APR 23 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAHAM COUNTY IN NORTHWEST KANSAS...

* UNTIL 845 PM CDT

* AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PENOKEE...
  AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL               
           WAS REPORTED IN MORLAND 10 MINUTES AGO.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PENOKEE...HILL CITY...BOGUE AND NICODEMUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3913 10012 3942 10011 3954 9960 3946 9959
      3914 9960
TIME...MOT...LOC 0041Z 253DEG 27KT 3933 9997

HAIL...1.00IN
WIND...60MPH

$$

HUSTED
3 follow-up statements
878 
WWUS53 KGLD 240055
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT WED APR 23 2014

KSC065-240145-
/O.CON.KGLD.SV.W.0008.000000T0000Z-140424T0145Z/
GRAHAM KS-
755 PM CDT WED APR 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GRAHAM
COUNTY UNTIL 845 PM CDT...

AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILL CITY...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS             
         REPORTED IN PENOKEE 5 MINUTES AGO.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HILL CITY...BOGUE AND NICODEMUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3924 10001 3944 10002 3954 9960 3946 9959
      3924 9960
TIME...MOT...LOC 0054Z 253DEG 27KT 3937 9987

HAIL...1.00IN
WIND...60MPH

$$

HUSTED
984 
WWUS53 KGLD 240105
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT WED APR 23 2014

KSC065-240145-
/O.CON.KGLD.SV.W.0008.000000T0000Z-140424T0145Z/
GRAHAM KS-
805 PM CDT WED APR 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GRAHAM COUNTY UNTIL 845 PM CDT...

AT 801 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILL CITY...
AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS             
         REPORTED IN HILL CITY.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NICODEMUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3931 9960 3931 10001 3944 10002 3954 9960
      3946 9959
TIME...MOT...LOC 0105Z 248DEG 35KT 3943 9973

HAIL...1.00IN
WIND...60MPH

$$

HUSTED
155 
WWUS53 KGLD 240123
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT WED APR 23 2014

KSC065-240133-
/O.CAN.KGLD.SV.W.0008.000000T0000Z-140424T0145Z/
GRAHAM KS-
823 PM CDT WED APR 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAHAM COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 3931 9960 3931 10001 3944 10002 3954 9960
      3946 9959
TIME...MOT...LOC 0123Z 248DEG 35KT 3949 9952

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 7:15 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 23, 7:15 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT WED APR 23 2014

.UPDATE...
ISSUED AT 606 PM MDT WED APR 23 2014

RELATIVE HUMIDITIES WILL INCREASE ABOVE 15 PERCENT OVER THE
NORTHERN HALF OF THE WARNED AREA WHERE THE WINDS ARE STRONGER.
OVER THE SOUTHERN HALF WERE RELATIVE HUMIDITIES ARE CLOSER TO 15
PERCENT...WIND GUSTS HAVE GENERALLY DROPPED TO 20 MPH OR LESS.
WITH RELATIVE HUMIDITIES INCREASING TO NEAR 20 PERCENT OVER THE
NEXT HOUR...BELIEVE THE CRITICAL FIRE WEATHER THREAT IS GENERALLY
OVER. CANNOT RULE OUT A FEW GUSTS OF 25-30 MPH OVER THE NEXT HOUR
BUT BROADER SCALE TREND IS FOR RELATIVE HUMIDITIES TO IMPROVE SO
WILL ALLOW THE WARNING TO EXPIRE.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 141 PM MDT WED APR 23 2014

DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL OCCUR OVER THE
FORECAST AREA THIS EVENING. A NUMBER OF BOUNDARIES ARE ALSO APPARENT
ON THE WSR-88D. ALTHOUGH THE MAIN DRY LINE PUSH WILL BE SOUTH OF THE
AREA...THE INTERSECTION OF A SURFACE TROUGH FROM THE NORTH WITH A
BOUNDARY FURTHER EAST WILL PRODUCE CONVECTION THIS AFTERNOON AND
EVENING. EVEN WITH ABUNDANT CLOUD COVER...EXPECT MIXED LAYER CAPES
TO RANGE FROM 1000-1500 J/JG EAST OF HIGHWAY 83. SHEAR HAS CONTINUED
TO INCREASE OVER THE AREA...SO CONTINUE TO THINK THAT SEVERE STORMS
WILL DEVELOP AFTER 21Z WITH HAIL AND GUSTY WINDS BEING THE BIGGEST
THREAT.

STRONG COLD FRONT WILL MOVE ACROSS THE AREA BETWEEN 00Z-06Z. THREE
HOURLY PRESSURE RISES WILL BE SIGNIFICANT...SO WIND GUSTS AROUND 45
KNOTS ARE LIKELY. WILL HOIST A WIND ADVISORY FOR CONDITIONS BEHIND
THE FRONT OVER THE EASTERN HALF. A DUST ADVISORY IS CURRENTLY IN
EFFECT FURTHER WEST. CONFIDENCE IS NOT HIGH THAT LOCALIZED AREAS OF
BLOWING DUST WILL OCCUR AS CROPS ARE BEGINNING TO SPROUT IN PREVIOUS
DRY FIELDS. HOWEVER...AIR QUALITY DUST MODEL INDICATES THE POTENTIAL
BEHIND THE FRONT. FOR THE SAKE OF SIMPLICITY...WILL KEEP THE DUST
ADVISORY GOING. WINDS WILL DECREASE AFTER 06Z AS PRESSURE GRADIENT
RELAXES. MODELS BRING SOME POST FRONTAL PRECIPITATION ACROSS THE
AREA. THE AIR MASS WILL DRY QUICKLY AFTER FRONTAL PASSAGE...SO
LOWERED POPS MOST LOCATIONS AFTER 06Z.

WEAK 500 MB RIDGE AND SUBSIDENCE DEVELOP THURSDAY...SO EXPECT DRY
CONDITIONS. COLD AIR ADVECTION WILL DROP TEMPERATURES 10-15 DEGREES
FROM TODAY.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 206 PM MDT WED APR 23 2014

A RIDGE WILL BE OVER THE ROCKIES THURSDAY NIGHT AND THEN MOVE INTO
THE PLAINS FRIDAY.  UPPER FLOW WILL BECOME SOUTHWEST SATURDAY AHEAD
OF A TROUGH IN THE 4-CORNERS REGION.  SURFACE HIGH PRESSURE WILL
CONTINUE OVER THE PLAINS THURSDAY NIGHT.  HIGH PRESSURE WILL DRIFT
SOUTHEAST AS AN AREA OF LOW PRESSURE DEVELOPS OVER COLORADO AND
WYOMING.  THIS AREA OF LOW PRESSURE WILL REMAIN OVER COLORADO AND
WYOMING THROUGH SATURDAY.

SUBSIDENCE AND LACK OF SUFFICIENT MOISTURE WILL KEEP POPS NIL
THROUGH SATURDAY.  SOME DYNAMICS MOVE INTO THE FA SATURDAY BUT ONCE
AGAIN MOISTURE IS SIGNIFICANTLY LACKING SO WILL KEEP CONDITIONS
DRY.

RELATIVE HUMIDITY VALUES WILL FALL TO AT OR BELOW 15 PERCENT IN THE
SOUTHWEST PORTION OF THE FA SATURDAY AFTERNOON. IN ADDITION, WIND
SPEEDS WILL APPROACH CRITICAL SPEEDS AS WELL.  THIS WILL NEED TO BE
MONITORED FOR A POSSIBLE HIGHLIGHT AS THE TIME GETS CLOSER.

MIN TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 30S TO THE
LOWER 40S.  MIN TEMPERATURES FRIDAY NIGHT WILL BE IN THE LOWER TO
MID 40S WITH NEAR 50 IN THE EASTERN FA.  MAX TEMPERATURES FRIDAY AND
SATURDAY WILL RISE TO THE UPPER 70S TO 80.

IN THE EXTENDED...(SATURDAY NIGHT THROUGH WEDNESDAY)...

AN UPPER LOW WILL MOVE INTO THE ROCKIES SATURDAY NIGHT AND FURTHER
EAST INTO THE PLAINS SUNDAY AND MONDAY. BY TUESDAY, THE LOW WILL
MOVE EAST OF THE MISSOURI RIVER VALLEY WITH NORTHERLY FLOW EAST OF
THE ROCKIES CONTINUING THROUGH WEDNESDAY.  SURFACE LOW PRESSURE WILL
MOVE INTO NORTHEAST COLORADO SATURDAY NIGHT AND THEN FURTHER EAST
INTO WESTERN NEBRASKA/WESTERN KANSAS SUNDAY.  THE LOW WILL MOVE INTO
SOUTHEAST NEBRASKA/NORTHEAST KANSAS MONDAY.  SURFACE HIGH PRESSURE
WILL MOVE EAST OF THE ROCKIES ON TUESDAY AS THE LOW MOVES EAST OF
KANSAS. HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL PLAINS THROUGH
WEDNESDAY.

PLAN TO CONTINUE CHANCE AND SLIGHT CHANCE POPS FOR THUNDERSTORMS
SATURDAY NIGHT THROUGH SUNDAY EVENING AS DYNAMICS FROM THE UPPER LOW
MOVE INTO THE FA. LATER SUNDAY EVENING AS THE ATMOSPHERE STABILIZES,
SHOWERS WILL DOMINATE WITH SNOW MIXING IN ACROSS WESTERN PORTIONS OF
THE FA AS TEMPERATURES DROP INTO THE 30S. RAIN SHOWERS WILL CONTINUE
MONDAY WITH ANOTHER ROUND OF SNOW MIXING IN LATE MONDAY NIGHT.
SHOWERS WILL END BY 00Z WEDNESDAY AS THE UPPER LOW MOVES TO THE
EAST. SUBSIDENCE WILL MOVE INTO THE FA TUESDAY NIGHT AND WEDNESDAY
WITH RESULTING NIL POPS. WIND WILL BE A FORECAST CONCERN AS THIS
EVENT DRAWS CLOSER IN TIME.  WIND SPEEDS WILL BE AT LEAST IN THE
WIND ADVISORY CATEGORY MONDAY AND TUESDAY.

MAX TEMPERATURES WILL RISE INTO THE 60S SUNDAY WITH MID 50S EXPECTED
MONDAY THROUGH WEDNESDAY.  MIN TEMPERATURES SATURDAY NIGHT WILL BE
IN THE MID AND UPPER 40S. MIN TEMPERATURES SUNDAY THROUGH TUESDAY
NIGHTS WILL VARY FROM THE MID AND UPPER 30S TO AROUND 40.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 606 PM MDT WED APR 23 2014

VFR CONDITIONS FORECAST FOR THE 0Z TAFS. LATEST RADAR IMAGERY
SHOWS A LINE OF STORMS DEVELOPING ALONG A BOUNDARY OVER THE
EASTERN PART OF THE AREA WITH SHOWERS AND THUNDERSTORMS DEVELOPING
OVER NORTHEAST COLORADO. THERE ALSO APPEARS TO BE A COLD FRONT
MOVING INTO NORTHWEST KANSAS WITH WINDS SHIFTING TO THE NORTH
BEHIND IT. ANTICIPATE THE WINDS TO STRENGTHEN BEHIND THE FRONT
THEN GRADUALLY DECLINE. DUE TO THE DRY SOIL CONDITIONS ANTICIPATE
BLOWING DUST TO DEVELOP AT KGLD BEHIND THE FRONT.

THERE WILL BE A NARROW WINDOW FOR STORMS TO DEVELOP FOR KGLD BUT
WILL ONLY INCLUDE A VCTS MENTION AT THIS TIME DUE TO LOW
CONFIDENCE THERE WILL BE ANY STORMS NEAR THE SITE.

MEANWHILE STORMS ALONG THE SURFACE BOUNDARY SOUTH OF KMCK WILL
BUILD NORTHWARD TO KMCK. THERE COULD BE SOME GUSTY WINDS WITH ANY
STORMS THAT MOVE OVER THE SITE. WINDS WILL ALSO STRENGTHEN BEHIND
THE SOUTHWARD MOVING FRONT BUT WILL GRADUALLY DECLINE DURING THE
OVERNIGHT HOURS. STORMS SHOULD MOVE EAST OF KMCK BY THE OVERNIGHT
HOURS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT FOR
     KSZ001-002-013-014-027-028-041-042.

     WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR KSZ003-004-015-016-029.

CO...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ090>092.

NE...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT FOR
     NEZ079-080.

     WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR NEZ081.

&&

UPDATE...JTL
SHORT TERM...MENTZER
LONG TERM...FS
AVIATION...JTL
Hazardous weather outlook, Apr 23, 2:46 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
146 PM MDT WED APR 23 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
146 PM MDT WED APR 23 2014 /246 PM CDT WED APR 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY EAST OF
HIGHWAY 83. VERY LARGE HAIL AND WIND GUSTS AROUND 45 TO 50 MPH
WILL BE THE MAIN THREATS. STORMS ARE EXPECTED TO DEVELOP AFTER 3
PM CDT AND CONTINUE THROUGH 10 PM CDT.

A BLOWING DUST ADVISORY IS IN EFFECT FROM 5 PM MDT THROUGH
MIDNIGHT MDT FOR AREAS WEST OF HIGHWAY 83. A STRONG COLD FRONT
WILL MOVE INTO THE NORTHWEST PORTION OF THE AREA LATE THIS
AFTERNOON...THEN QUICKLY MOVE SOUTHEAST ACROSS THE REMAINDER OF
THE AREA THIS EVENING. WIND GUSTS AROUND 50 MPH ARE EXPECTED AND A
FEW GUSTS COULD BE HIGHER. BLOWING DUST IS EXPECTED IMMEDIATELY
ALONG AND BEHIND THE FRONT CREATING SHARPLY REDUCED VISIBILITIES.

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR EAST CENTRAL
COLORADO AND THE FAR WESTERN TIER OF KANSAS COUNTIES. THE
COMBINATION OF LOW RELATIVE HUMIDITY AND WIND GUSTS AROUND 30 MPH
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY FOR
CHEYENNE COUNTY COLORADO AND GREELEY COUNTY KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Apr 23, 7:21 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT WED APR 23 2014

KSZ004-240100-
NORTON-
721 PM CDT WED APR 23 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF NORTON TO REAGER TO NEW ALMELO...MOVING NORTHEAST AT 20 MPH.

WINDS TO 50 MPH AND DIME SIZE HAIL ARE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3957 9973 3957 10018 3962 10018 3981 10010
      4001 10005 4001 9963 3992 9962
TIME...MOT...LOC 0021Z 235DEG 18KT 4000 9997 3982 10003
          3965 10009

ROBINSON/BRB
Special weather statement, Apr 23, 7:23 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM CDT WED APR 23 2014

KSZ015-240045-
SHERIDAN-
723 PM CDT WED APR 23 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOXIE...MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3920 10044 3933 10060 3957 10031 3957 10025
      3949 10016 3940 10016
TIME...MOT...LOC 0023Z 224DEG 41KT 3933 10044

HUSTED
Local storm report, Apr 23, 7:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 E HOXIE               39.36N 100.36W
04/23/2014  E0.50 INCH       SHERIDAN           KS   TRAINED SPOTTER

            HALF INCH HAILSTONES WITH SMALLER STONES MIXED IN WITH
            IT.

&&

ALW
Local storm report, Apr 23, 7:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             E HOXIE                 39.36N 100.44W
04/23/2014  E0.75 INCH       SHERIDAN           KS   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL

&&

DR
Local storm report, Apr 23, 7:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
633 PM MDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             1 E HOXIE               39.36N 100.42W
04/23/2014  E0.75 INCH       SHERIDAN           KS   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL

&&

DR
Local storm report, Apr 23, 7:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             MORLAND                 39.35N 100.07W
04/23/2014  E1.00 INCH       GRAHAM             KS   TRAINED SPOTTER

            LARGEST HAIL WAS QUARTER SIZE MOST HAIL WAS SMALLER

&&

DR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:21 PM CDTSpecial Weather StatementGLDTrego24 min
Apr 23, 7:23 PM CDTSpecial Weather StatementGLDSheridan22 min
Apr 23, 8:00 PM CDTSpecial Weather StatementGLDSheridan30 min
Apr 23, 8:16 PM CDTSpecial Weather StatementGLDSheridan14 min
Apr 23, 8:28 PM CDTSpecial Weather StatementGLDSheridan32 min
Apr 23, 8:58 PM CDTSpecial Weather StatementGLDSheridan32 min
Apr 23, 9:22 PM CDTFlash Flood WarningGLDDecatur, Graham, Norton, Sheridan, Thomas4 hr
Apr 23, 9:27 PM CDTSpecial Weather StatementGLDNorton33 min
Apr 23, 10:47 PM CDTSpecial Weather StatementGLDGove13 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.